MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC

TERUMO BCT TRIMA ACCEL; TRIMA PLT + SAMPLER, MULTIPLS, RBC
Model Number 82416
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that they stopped the platelet collection procedure when they saw what appeared to be hemolysis.Per the customer, the product collected was extremely lipemic.The customers lab indicated the presence of hemolysis.The patient is stable and no medical intervention was required.Full id# (b)(6) the disposable set is not available for return.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: a disposable complaint history search was performed for this lot and found another report for similar issues on this lot.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.Multiple attempts were made to obtain the plasma free hemoglobin results but the customer did not respond to any of the requests.Root cause: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * donor susceptibility causing low level hemolysis in the platelet and plasma products.* high shear rates on a platelet (white stamp) disposable set resulting in hemolyzed blood back to donor due to one of the following causes: inappropriate needle gauge (sterile doc at customer or misassembly in manufacturing); occlusion or kinks in lines; return line occlusion; high hematocrit in needle, rbc line; loop vibration; centrifuge imbalance; needle flow rate too high; manufacturing defects (flashing, excess header lengths); failures in the control system cause high hematocrit in the reservoir.
 
Event or Problem Description

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA PLT + SAMPLER, MULTIPLS, RBC
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key14755278
Report Number1722028-2022-00201
Device Sequence Number12024428
Product Code GKT
UDI-Device Identifier05020583824164
UDI-Public05020583824164
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number82416
Device Catalogue Number4824162
Device Lot Number2203171162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale